Alert archive / Ohio / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Mar 20, 2013, 9:46 AM EDT for Lewis County, Mason County, Kentucky; Adams County, Pike County, Scioto County, Ohio. It took effect at Mar 20, 2013, 12:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2013, 9:46 AM EDT (13:46 UTC)
- In effect from
- Mar 20, 2013, 12:00 PM EDT
- Expired
- Mar 20, 2013, 3:55 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 83 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS81 KILN 201346 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 946 AM EDT WED MAR 20 2013 KYZ099-100-OHZ081-082-088-202145- /O.NEW.KILN.FW.W.0001.130320T1600Z-130320T2300Z/ MASON-LEWIS-ADAMS-PIKE-SCIOTO- 946 AM EDT WED MAR 20 2013 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 081 ADAMS...FIRE WEATHER ZONE 082 PIKE...FIRE WEATHER ZONE 088 SCIOTO...FIRE WEATHER ZONE 099 MASON AND FIRE WEATHER ZONE 100 LEWIS. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
238 WWUS81 KILN 201955 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 355 PM EDT WED MAR 20 2013 KYZ099-100-OHZ081-082-088-202100- /O.CAN.KILN.FW.W.0001.000000T0000Z-130320T2300Z/ MASON-LEWIS-ADAMS-PIKE-SCIOTO- 355 PM EDT WED MAR 20 2013 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES WILL REMAIN ABOVE 25 PERCENT FOR THE REMAINDER OF THE AFTERNOON. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Mar 20, 6:33 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 20, 6:33 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 633 AM EDT WED MAR 20 2013 .SYNOPSIS... COLD AND MAINLY DRY WEATHER WILL PERSIST THROUGH THURSDAY IN A WESTERLY FLOW BETWEEN HIGH PRESSURE OVER THE NORTHERN PLAINS AND LOW PRESSURE ACROSS THE EASTERN GREAT LAKES. SOMEWHAT WARMER TEMPERATURES ARE ANTICIPATED FOR FRIDAY AND SATURDAY AS THE HIGH MOVES THROUGH THE OHIO VALLEY. THE NEXT CHANCE FOR WIDESPREAD PRECIPITATION WILL BE ON SUNDAY...WHEN LOW PRESSURE IS FORECAST TO TRAVEL THROUGH KENTUCKY. && .NEAR TERM /THROUGH TONIGHT/... COLD WEATHER WILL ACCOMPANY THE ARRIVAL OF ASTRONOMICAL SPRING. THE AXIS OF HIGH PRESSURE STRETCHES FROM THE NORTHERN PLAINS TO MIDDLE TENNESSEE. LOW PRESSURE AND A CYCLONIC FLOW PERSIST OVER THE GREAT LAKES. AIRMASS UPSTREAM OF THE ILN CWA IS VERY DRY...AND SHOULD PREVENT ANY SNOW SHOWERS FROM DEVELOPING TODAY. HOWEVER...CLOUDS WILL INCREASE AS A WEAK TROUGH MOVES IN ON A NORTHWEST UPPER FLOW. TEMPERATURES WILL BE QUITE CHILLY...WITH HIGHS ONLY REACHING THE 30S IN MOST LOCATIONS. SUSTAINED WINDS CLOSE TO 20 MPH WILL RESULT IN APPARENT TEMPERATURES IN THE 20S. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... DRY WEATHER IS EXPECTED TONIGHT BEHIND A WEAK TROUGH. ANOTHER WEAK DISTURBANCE DROPPING FROM THE GREAT LAKES ON THURSDAY MAY PRODUCE OF FEW SNOW SHOWERS OVER NORTHERN COUNTIES. FOR FRIDAY...THE GREAT LAKES LOW WILL FINALLY PROGRESS EAST WHICH WILL ALLOW THE AXIS OF HIGH PRESSURE AND A VERY DRY AIRMASS TO PUSH INTO THE ILN AREA. TEMPERATURES WILL STAY UNSEASONABLY COLD THROUGH THE PERIOD. HIGHS ARE NOT EXPECTED TO REACH 40 ON THURSDAY...WHILE READINGS SHOULD RISE TO 40 MOST PLACES ON FRIDAY UNDER SUNSHINE AND SLIGHT WARM ADVECTION. NORMAL HIGHS ARE IN THE LOW TO MID 50S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A MORE VIGOROUS MID/UPPER LEVEL LOW WILL SHIFT OUT OF THE ROCKIES AND TOWARD OUR AREA SATURDAY INTO SUNDAY. THERE CONTINUES TO BE QUITE A BIT OF RUN TO RUN/MODEL TO MODEL DIFFERENCE IN BOTH THE TIMING AND TRACK FOR THIS LOW. THE OPERATIONAL 12Z GFS HAS SHIFTED IT FARTHER NORTH...TAKING IT UP ACROSS THE SOUTHERN GREAT LAKES BY MONDAY. THIS IS ACTUALLY FAIRLY CLOSE TO THE 12Z GFS ENSEMBLE MEAN DESPITE QUITE A BIT OF VARIANCE BETWEEN THE MEMBERS. THE 12Z CMC ALSO APPEARS TO BE LINING UP CLOSER TO WHAT IS SUGGESTED BY THE GFS. MEANWHILE...THE 12Z ECMWF IS MORE PROGRESSIVE AND MUCH FARTHER SOUTH...TAKING THE LOW ACROSS THE TENNESSEE VALLEY THROUGH SUNDAY NIGHT. IF THIS WERE TO VERIFY...IT LOOKS LIKE THERE WOULD BE ENOUGH COLD AIR IN PLACE FOR SOME DECENT SNOW ACROSS OUR AREA LATE IN THE WEEKEND. DESPITE THE MODEL DIFFERENCES...OVERALL IT APPEARS THERE IS AN INCREASING CHANCE OF PCPN LATER THIS WEEKEND SO WILL BOOST UP POPS ACCORDINGLY. OBVIOUSLY PTYPE WILL BE DEPENDENT ON THE EXACT TRACK OF THE LOW AND HOW MUCH WARM AIR POSSIBLY GETS PULLED UP INTO OUR AREA. WILL KEEP PTYPE MORE OF A RAIN SNOW MIX AT THIS POINT DUE TO THE UNCERTAINTY OF THE TRACK. THE SLOWER GFS CONTINUES TO HANG AN UPPER LEVEL TROUGH BACK ACROSS OUR REGION THROUGH MID NEXT WEEK SO WILL LINGER SOME LOWER CHANCE POPS THROUGH THE END OF THE PERIOD TO ACCOUNT FOR THIS. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... BROAD UPR LEVEL TROF WILL CONTINUE ACRS THE GREAT LAKES WITH A SHEARED OUT VORT ROTATING AROUND THIS FEATURE AND PIVOTING SE THRU THE OHIO VALLEY TODAY. SECONDARY COLD FRONT/TROF WILL PUSH THRU OHIO TODAY WITH HIGH PRESSURE BUILDING SE EASTWARD ACROSS THE AREA BRINGING A RE-ENFORCEMENT TO THE COLD AIR AND INCREASE IN THE SURFACE PRESSURE GRADIENT PRODUCING GUSTY WINDS DURING THE DAY. WINDS COULD GUST AS HIGH AS 25 KTS FROM MID MORNING THROUGH THE AFTERNOON. LOW LEVEL COLD ADVECTION SETS UP AROUND THE HIGH PRESSURE AREA. AFTER A CLEAR START TO THE MORNING EXPECT BKN VFR CLOUD DECK WHICH WILL SPREAD ACROSS THE REGION DURING THE DAY THICKEN INTO THE OVERNIGHT HOURS. GUSTS WILL DIMINISH THIS EVENING WITH WINDS DROPPING OFF TO AROUND 10 KTS OVERNIGHT. OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...JGL AVIATION...AR
Hazardous weather outlook, Mar 20, 5:01 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT WED MAR 20 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EDT WED MAR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Ohio, 2013Red Flag Warnings in Kentucky, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.